MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00326010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the acute left middle cerebral artery occlusion procedure, the physician prepared to do in situ stenosis.Physician used a slim guidewire and multiple angiography catheter to bring delivery catheter to left internal carotid artery and exchanged with distal access catheter.Physician used the subject guidewire to bring the microcatheter to internal carotid artery c6.However, the subject guidewire could not be manipulated to advance.Digital subtraction angiography showed the tip of subject guidewire fractured in c6, so the physician withdrew the microcatheter but couldn't see the fractured tip.Physician then advanced the distal access catheter to reach c7 and the digital subtraction angiography showed the subject guidewire tip was inside the distal access catheter.The physician then withdrew the distal access catheter and delivery catheter out and confirmed the tip of the guidewire was inside distal access catheter.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the guidewire was returned broken in two locations (187cm and 13cm).The guidewire was seen to have a slight kink 55cm from the proximal end.The proximal fragment was inspected, and the nitinol tubing was broken/fractured.The distal fragment was inspected, and the nitinol tubing was broken with the core wire exposed with an additional break roughly 1cm.The core wire was seen through the distal tip dome.Functional inspection was not applicable as the guidewire was broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip broken/fractured during use was confirmed during analysis.The reported guidewire difficult to advance could not be duplicated; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that device was confirmed to be in good condition during preparation/prior to use on the patient, the device was set up as per dfu, continuous flush was set up and maintained throughout the clinical procedure.The patient¿s anatomy was moderately tortuous.During analysis the guidewire was returned broken in two locations (187cm and 13cm).There was a kink noted 55cm from the proximal end of the guidewire.It was not possible to do a functional test due to the break in the guidewire.An assignable cause of ¿procedural factors¿ will be assigned to the as analyzed and as reported ¿guidewire distal tip broken/fractured during use¿ the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of ¿undeterminable¿ will be assigned to the as reported ¿guidewire difficult to advance¿, as a review and analysis of all available information fails to indicate an assignable cause or probable assignable cause.An assignable cause of 'handling damage' will be assigned to the as analyzed ¿guidewire kinked/bent¿ as the defect appears to be associated with handling of the product or portion of the product during preparation.

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18380022
Report Number3012931345-2023-00264
Device Sequence Number7617114
Product Code DQX
UDI-Device Identifier04546540688729
UDI-Public04546540688729
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Catalogue NumberM00326010
Device Lot Number0000190561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOGRAPHY CATHETER (UNKNOWN).; DAC DISTAL ACCESS CATHETER (STRYKER).; DELIVERY CATHETER (UNKNOWN).; GUIDEWIRE (UNKNOWN).; REBAR18 MICROCATHETER (MEDTRONIC).
Patient Age71 YR
Patient SexFemale
Patient Weight50 KG
Patient RaceAsian